Alert archive / Kentucky / Freeze Warnings in 2017

Freeze Warning 3, NWS Wilmington, OH

March 16, 20174 counties in Indiana; 12 counties in Kentucky; 5 counties in Ohio

NWS Wilmington, OH issued this freeze warning at Mar 16, 2017, 1:27 PM EDT for 4 counties in Indiana; 12 counties in Kentucky; 5 counties in Ohio. It took effect at Mar 16, 2017, 9:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2017, 1:27 PM EDT (17:27 UTC)
In effect from
Mar 16, 2017, 9:00 PM EDT
Expired
Mar 17, 2017, 9:23 AM EDT
In force
12 hr
Issued by
NWS Wilmington, OH
All 21 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WWUS71 KILN 161727
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
127 PM EDT Thu Mar 16 2017

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170130-
/O.NEW.KILN.FZ.W.0003.170317T0100Z-170317T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
127 PM EDT Thu Mar 16 2017

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EDT
FRIDAY...

The National Weather Service in Wilmington has issued a Freeze
Warning, which is in effect from 9 PM this evening to 10 AM EDT
Friday.

* TEMPERATURES...Temperatures will fall into the 20s this evening.
  Readings will slowly rise late tonight into Friday morning.

* IMPACTS...Any trees and flowers that have already started
  blooming will be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
735 
WWUS71 KILN 162354
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
754 PM EDT Thu Mar 16 2017

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170900-
/O.CON.KILN.FZ.W.0003.170317T0100Z-170317T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
754 PM EDT Thu Mar 16 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* TEMPERATURES...Temperatures will fall into the 20s this evening.
  Readings will slowly rise late tonight into Friday morning.

* IMPACTS...Any trees and flowers that have already started 
  blooming will be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
909 
WWUS71 KILN 170727
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
327 AM EDT Fri Mar 17 2017

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-171400-
/O.CON.KILN.FZ.W.0003.000000T0000Z-170317T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
327 AM EDT Fri Mar 17 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...Temperatures are near their lows for the morning,
  generally in the middle to upper 20s. Temperatures will begin to
  rise over the next few hours.

* IMPACTS...Any trees and flowers that have already started 
  blooming will be damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

HATZOS
206 
WWUS71 KILN 171323
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
923 AM EDT Fri Mar 17 2017


INZ073>075-080-KYZ089>100-OHZ077>079-081-088-171430-
/O.CAN.KILN.FZ.W.0003.000000T0000Z-170317T1400Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
923 AM EDT Fri Mar 17 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Wilmington has cancelled the
Freeze Warning.

Temperatures will continue to rise above freezing through late 
morning. Therefore, the freeze warning has been canceled.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Mar 16, 8:44 AM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Mar 16, 8:44 AM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
844 AM EDT Thu Mar 16 2017

.SYNOPSIS...
High pressure will build into the area today and move off to
the east tonight. Southerly winds on the back side of this high
will allow temperatures to rebound closer to normal on Friday
until a cold front moves through the region Friday night.
Another high pressure system will build back in for the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An area of stratocu will drift down across eastern portions of
our fa through mid morning. Otherwise, high pressure will build
east across the Tennessee Valley through this afternoon,
resulting in mostly sunny skies. After a cool start this
morning, temperatures will push up into the upper 30s to lower
40s through this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
With the clear skies and light winds, temperatures will drop
off quickly this evening. Freezing temperatures will occur
again, then southerly winds on the back side of this high will
cause a rise in temperatures late. With the southerly winds and
warmer temperatures, more moisture will be pulled into the area,
with some light rain or freezing rain possible towards daybreak
in western portions of the CWA.

Increasing southwesterly flow will bring a good shot of
isentropic lift across the area on Friday. This will lead to an
increasing chance of showers from west to east through the
morning hours and continuing into the afternoon. Surface temps
will be near freezing at the onset, which could lead to a brief
period of mixed pcpn/freezing rain before the pcpn transitions
over to all rain by late morning. Highs on Friday will
eventually push up into the mid 40s to lower 50s. The better
isentropic lift will shift off to our east by Friday evening but
short wave energy moving across the southern Great Lakes Friday
night into Saturday will bring a secondary chance of showers to
our area. As the cold air is filtered into the region, any rain
will mix with and change over to snow late Friday night and
into Saturday morning, especially across our northern areas.
Lows Friday night will be in the 30s with highs on Saturday
generally in the 40s.

Mid level ridging will push quickly east across the region through
the day on Sunday, leading to dry conditions and highs once again in
the 40s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
There are some timing and placement issues with the next short
wave to affect the region for Monday into Tuesday. As a result,
will remain somewhat broad with both pops and timing, indicating
higher chance to likely pops both days. Depending on the
timing, pcpn could start off as a rain snow mix early Monday
morning, but thermal fields are generally warm enough to support
rain through the event. Expect highs on Monday and Tuesday into
the 50s, cooling into the 40s as we dry out by Wednesday.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
High pressure at the sfc will work across the area today. A few
cu could develop across the nrn tafs, with possible VFR ceiling
at CMH/LCK this morning as moisture drops se from nw OH. Expect
the srn tafs to be sunny.

By 00Z, the sfc ridge axis will be east of the area, allowing
isentropic lift to begin and high clouds to begin to filter in.
Cigs will gradually lower tonight.

Consensus of the models is to bring pcpn into the wrn tafs
around 12Z. Temperatures will be right around freezing at CVG at
12Z, which could lead to mixed pcpn for a few hours. Included a
Prob30 of -fzrasn from 12Z-14Z. After that temperatures should
be above freezing and the pcpn should be regular rain, but cigs
will be dropping throughout the morning.

OUTLOOK...MVFR/IFR ceilings and MVFR visibilities likely Friday
into Saturday. Wind gusts up to 30kt possible Saturday.
MVFR ceilings and visibilities possible again on Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Warning until noon EDT today for OHZ077>079-081-088.
KY...Freeze Warning until noon EDT today for KYZ089>100.
IN...Freeze Warning until noon EDT today for INZ073>075-080.

&&

SYNOPSIS...Franks
NEAR TERM...JGL
SHORT TERM...Franks
LONG TERM...JGL
AVIATION...Sites
Hazardous weather outlook, Mar 16, 5:02 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
502 AM EDT Thu Mar 16 2017

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-170915-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike-
502 AM EDT Thu Mar 16 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A brief period of light freezing rain is possible early Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-170915-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-Scioto-
502 AM EDT Thu Mar 16 2017

...FREEZE WARNING IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A brief period of light freezing rain is possible early Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Freeze Warnings in Kentucky, 2017Freeze Warnings in Ohio, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.